Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 100, NWS Eureka, CA

October 9, 2022

NWS Eureka, CA issued this small craft advisory at Oct 9, 2022, 2:22 PM PDT. It took effect at Oct 10, 2022, 5:00 AM PDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2022, 2:22 PM PDT (21:22 UTC)
In effect from
Oct 10, 2022, 5:00 AM PDT
Expired
Oct 12, 2022, 2:31 PM PDT
In force
58 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 4:50 AM PDT, 9 hours 32 minutes earlier.

Area forecast discussion, Oct 9, 4:50 AM PDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
450 AM PDT Sun Oct 9 2022

.SYNOPSIS...Dry and mild afternoon conditions are expected during
the next seven days across interior portions of Northwest
California. Meanwhile near the coast, low clouds and fog will
occur on a nightly basis, followed by partially clearing skies
during the afternoon.

&&

.DISCUSSION...The upper level ridge remains in place over the west
coast this morning. A trough is moving down the east side of the
and is currently over Oregon and Washington and moves over NW
California today. Monday this continues south and expected to
become a cutoff low over southern CA. Today this is bringing
some weak offshore flow and slightly cooler temperatures aloft,
although still well above seasonal normals with highs around 90.
The ridge is keeping the marine layer very shallow, only around
1,000 to 1,500 feet. The valleys away from the coast have mainly
dropped into the 40s while the above the inversion are in the 60s
or low 70s. Fog has mainly been contained to the Immediate coast
the. Tonight fog is expected to be dense at the coast once again.
The strong inversion is expected to continue

Monday will see conditions much like today with highs around 90
in the inland valleys. Monday night into Tuesday the offshore flow
increases slightly and the coast is expected to see more
clearing. It is possible it will stay clear all night. Mid week
and into the weekend the ridge is expected to stay firmly in
place. Heights may lower slightly late in the week and as the
upper level low wobbles around in southern CA. This would increase
the potential for frost in some of the colder interior valleys.
MKK

&&

.AVIATION...High pressure persists over the west coast. This is
keeping a shallow marine layer at the immediate coast which is
bringing low CIGS and VIS. An upper level trough dropping down
over the area this morning may provide just enough offshore flow
to help skies clear out for at least a short period this
afternoon. Tonight dense fog is expected to return to the
immediate coast. Inland areas remain mostly clear and any fog that
does form should clear quickly in the morning. MKK

&&

.MARINE...Small craft advisory continues for the northern outer
waters through this afternoon as periodically steep short period
seas linger. Sea state should improve by the afternoon for all area
waters as sustained winds reduce to a gentle to moderate breeze.
Northerly winds build again Monday morning, reaching Gale force
conditions by late Monday evening. A Gale watch is in effect for
most of Tuesday as northerly gusts are expected to reach 38 to 40
knots in the northern outer waters. Otherwise, mid period westerly
swell and longer period southerly swell persist through mid week.
/EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PDT this morning for PZZ470.

     Gale Watch from Monday evening through Tuesday evening for
     PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 9, 3:07 AM PDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
307 AM PDT Sun Oct 9 2022

CAZ101>115-101015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
307 AM PDT Sun Oct 9 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:00 PM PDTDense Fog AdvisoryEKADel Norte, Humboldt, Mendocino8 hr
Oct 8, 8:51 PM PDTSmall Craft AdvisoryEKA6 hr
Oct 9, 2:55 AM PDTGale WatchEKA11 hr
Oct 9, 2:22 PM PDTGale WarningEKA48 hr
Oct 9, 2:22 PM PDTHazardous Seas WatchEKA24 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.